IDEAS home Printed from https://ideas.repec.org/p/tky/fseres/2005cf347.html
   My bibliography  Save this paper

A New Technique for Proving the Existence of Monetary Equilibria in Matching Models with Divisible Money

Author

Listed:
  • Kazuya Kamiya

    (Faculty of Economics, University of Tokyo)

  • Takashi Shimizu

    (Faculty of Economics, Kansai University)

Abstract

This paper develops a new technique for proving the existence of monetary equilibria in money search models. In money search models with divisible money, the set of equilibria, if it exists, is at least one-dimensional. We develop a method to prove the existence of such a set in a fairly simple way. That is, we first find an endpoint of the set of equilibria and then we prove the existence of a continuum of the set of equilibria from this endpoint. Solving for these equilibria is complicated otherwise than using our method. Thus, our technique is simple but very powerful. Further, we consider a rather complicated bargaining procedure that allows us to prove the existence of equilibria in money search model with perfectly divisible goods and money.

Suggested Citation

  • Kazuya Kamiya & Takashi Shimizu, 2005. "A New Technique for Proving the Existence of Monetary Equilibria in Matching Models with Divisible Money," CIRJE F-Series CIRJE-F-347, CIRJE, Faculty of Economics, University of Tokyo.
  • Handle: RePEc:tky:fseres:2005cf347
    as

    Download full text from publisher

    File URL: http://www.cirje.e.u-tokyo.ac.jp/research/dp/2005/2005cf347.pdf
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    as
    1. Green, Edward J. & Zhou, Ruilin, 1998. "A Rudimentary Random-Matching Model with Divisible Money and Prices," Journal of Economic Theory, Elsevier, vol. 81(2), pages 252-271, August.
    2. Camera, Gabriele & Corbae, Dean, 1999. "Money and Price Dispersion," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 40(4), pages 985-1008, November.
    3. Kiyotaki, Nobuhiro & Wright, Randall, 1989. "On Money as a Medium of Exchange," Journal of Political Economy, University of Chicago Press, vol. 97(4), pages 927-954, August.
    4. Zhu, Tao, 2005. "Existence of a monetary steady state in a matching model: divisible money," Journal of Economic Theory, Elsevier, vol. 123(2), pages 135-160, August.
    5. Kamiya, Kazuya & Shimizu, Takashi, 2006. "Real indeterminacy of stationary equilibria in matching models with divisible money," Journal of Mathematical Economics, Elsevier, vol. 42(4-5), pages 594-617, August.
    6. Zhou, Ruilin, 1999. "Individual and Aggregate Real Balances in a Random-Matching Model," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 40(4), pages 1009-1038, November.
    7. S. Rao Aiyagari & Neil Wallace, 1991. "Existence of Steady States with Positive Consumption in the Kiyotaki-Wright Model," Review of Economic Studies, Oxford University Press, vol. 58(5), pages 901-916.
    8. Kazuya Kamiya & Takashi Sato, 2004. "Equilibrium Price Dispersion in a Matching Model with Divisible Money," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 45(2), pages 413-430, May.
    9. Jean-Jacques Herings & Dolf Talman & Zaifu Yang, 1996. "The Computation of a Continuum of Constrained Equilibria," Mathematics of Operations Research, INFORMS, vol. 21(3), pages 675-696, August.
    10. Shi Shougong, 1995. "Money and Prices: A Model of Search and Bargaining," Journal of Economic Theory, Elsevier, vol. 67(2), pages 467-496, December.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Jean, Kasie & Rabinovich, Stanislav & Wright, Randall, 2010. "On the multiplicity of monetary equilibria: Green-Zhou meets Lagos-Wright," Journal of Economic Theory, Elsevier, vol. 145(1), pages 392-401, January.

    More about this item

    NEP fields

    This paper has been announced in the following NEP Reports:

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:tky:fseres:2005cf347. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CIRJE administrative office). General contact details of provider: http://edirc.repec.org/data/ritokjp.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.